Jump to content

irishdude 20mg to 15mg Lexapro and Back


irishdude

Recommended Posts

Hey folks

 

First time poster. Went through a very difficult spell two years ago and began taking some meds for anxiety and depression - anxiety moreso - on 20mg Lexapro and 75mg Lyrica.

 

After 18 months of feeling really good my doctor asked was I ready to taper down on the Lex. I said sure - he cut me from 20mg to 15mg. It was okay for the first week or two but now (week 4) I have found myself very anxious, ruminating, experiences I haven't had for more than 18 months. 

 

I went to the doc today and he said it would be best to go back to 20mg, which is fine by me - if it's not broke don't fix it etc. He said I should start feeling like I was in about 8 days or so. Just wondering if anyone has had experience of this? Does it take around that time period? 

 

Thanks so much for your help in advance. I read this forum lots two years ago when I first began going through a rough patch.

 

Thanks.

Link to post
  • Administrator
Altostrata

Welcome, irishdude.

 

I moved your topic to the Introductions forum. You can track your progress in this topic, it's a sort of journal.

 

You had a classic withdrawal reaction. Tapering off Lexapro more gradually will prevent this. See

 

What is withdrawal syndrome?

 

Tips for tapering off Lexapro (escitalopram)

This is not medical advice. Discuss any decisions about your medical care with a knowledgeable medical practitioner.

"It has become appallingly obvious that our technology has surpassed our humanity." -- Albert Einstein

All postings © copyrighted.

Link to post

Thanks! I actually read your post about how Lexapro is stronger than other drugs and that a 25% decrease is pretty substantial. Plan for now is is to go back to 20mg and in another few months try to taper much, much slower. Wondering if anyone has experience of going back to their previous dosage and how long it normally takes to kick in?

Link to post
  • Administrator
Altostrata

Please let us know how you're doing.

This is not medical advice. Discuss any decisions about your medical care with a knowledgeable medical practitioner.

"It has become appallingly obvious that our technology has surpassed our humanity." -- Albert Einstein

All postings © copyrighted.

Link to post

Hey IrishDude, 

 

I just wanted to welcome you on here. I'm not Irish, but I live in Ireland. 

 

I hope you'll fell better soon and then slowly be able to get off the drugs. 

 

Cheers, 

 

Laura

Feb 2015 Took venlafaxine for 5 days only... experienced withdrawal that made me completely non-functional

Mar 2015 took under 1mg of Sertraline for 10 days in an attempt to combat Venlafaxine withdrawal. Got adverse reactions. 

After stopping Sertraline, withdrawal got much worse. New, horrific symptoms. 

June 2015 Still non-functional but slowly getting better. Still brain zaps, migraines, sweating, heart racing, depression, crying spells

September 2015: 24/7 brain zaps, twitches in the face, no concentration, bad memory, language skills deteriorating. 

 

Profile feed: http://goo.gl/3g2GRn

 

Sign this petition for a blackbox warning on Prozac in Ireland:

https://www.change.org/p/leo-varadakar-hpra-the-lack-of-a-blackbox-warning-on-prozac-in-ireland-and-its-use-by-the-hse-in-under-18-s?recruiter=63289046&utm_source=share_petition&utm_medium=facebook&utm_campaign=share_for_starters_page&utm_term=des-lg-no_src-no_msg

Link to post

Please do not stop suddenly ... because the effects are almost unbearable . I am suffering so , I just have a panic attack ... I am to 9 months free lexapro and worst of the recession.

peace

Improvements: no palpitations , less bad waves.

 

Symptoms remaining : nervous system sensitive , intense fatigue , sensitive intestine.

 

8 years on lexapro/ 18 months off

Link to post
  • 2 weeks later...
  • Moderator

Hey Irishdude,

 

It's the conundrum of these drugs - we take them to not feel anxious or depressed - and they act on the neuroreceptors and sensitize you to the very thing you are trying to avoid.  After taking the drugs, you are more sensitive to anxiety and depression because of the way your drugs have flooded your brain with neurotransmitters.  Your brain tries to create homeostasis, and then you either require more drugs or different drugs, or the side effects become difficult or even unbearable.

 

Do you want to get off the drugs?  It sounds like your doctor wants you on them for more short term than long term.  For that I respect him - but - the 25% drop, as you and Alto note - is pretty intense.  

 

If you wish to educate your doctor in the best ways to come off the drugs, consider giving him a link to - or a copy of - Icarus Harm Reduction Guide to Coming off Psych Drugs

 

It is a peer guide (my doctor wouldn't look at that once she figured that out) but it contains lots of helpful information for not only the procedures for coming off the drugs, but also the support and helpful practices which will help you get better.

 

Even if you stay on the drugs, it would help you immensely to consider: Magnesium and Omega-3 fish oil.  

 

Magnesium is largely depleted by all psych drugs, and the fish oil is brain-food nutrition.  These will help you whether you are tapering or not - and maybe will help get you ready for when you do want to taper.

"Easy, easy - just go easy and you'll finish." - Hawaiian Kapuna

 

Holding is hard work, holding is a blessing. Give your brain time to heal before you try again.

 

My suggestions are not medical advice, you are in charge of your own medical choices.

 

A lifetime of being prescribed antidepressants that caused problems (30 years in total). At age 35 flipped to "bipolar," but was not diagnosed for 5 years. Started my journey in Midwest United States. Crossed the Pacific for love and hope; currently living in Australia.   CT Seroquel 25 mg some time in 2013.   Tapered Reboxetine 4 mg Oct 2013 to Sept 2014 = GONE (3 years on Reboxetine).     Tapered Lithium 900 to 475 MG (alternating with the SNRI) Jan 2014 - Nov 2014, tapered Lithium 475 mg Jan 2015 -  Feb 2016 = GONE (10 years  on Lithium).  Many mistakes in dry cutting dosages were made.


The tedious thread (my intro):  JanCarol ☼ Reboxetine first, then Lithium

The happy thread (my success story):  JanCarol - Undiagnosed  Off all bipolar drugs

My own blog:  https://shamanexplorations.com/shamans-blog/

 

 

I have been psych drug FREE since 1 Feb 2016!

Link to post

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now
×
×
  • Create New...

Important Information

Terms of Use Privacy Policy